MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29981
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, a patient of unknown gender or age was undergoing an unspecified procedure using a flexor ansel guiding sheath.The patient's access site was described as incredibly tough.The vessel was calcified with undefined soft tissue issues.There was a steep bifurcation.Multiple sheaths and dilators were used to access the patient's common femoral artery (cfa).The complaint flexor ansel guiding sheath was advanced over another manufacturer's amplatz wire but would not advance further than the opposite side external iliac artery.A catch or pull was sensed and the physician attempted to remove the complaint sheath without the dilator.Upon removal from the "tough" soft tissue, the complaint sheath elongated.No patient adverse effects.According to the initial reporter, no portion of the complaint device remained in the patient's anatomy.No additional procedures were required.The patient is doing "fine".Additional details have been requested of the customer but not yet provided.
 
Event or Problem Description
Additional information received stating that the procedure being performed was a leg angiogram.No medical or surgical interventions were required as a result of this separation.Reportedly, the sheath was only in place for less than five minutes, but the patient's anatomy was said to have had scarring.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, specifications, drawings, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which warns to reinsert the dilator prior to removal.Investigation has identified that this is not always performed.Based on the information provided and no product returned, investigation has concluded that this event could not be traced to the device, but to the patient¿s condition and unintended use error.Reportedly, the dilator was not reinserted prior to the removal attempt and the access site was ¿incredibly tough¿.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.Correction: g5.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8579350
Report Number1820334-2019-00960
Device Sequence Number1666565
Product Code DYB
UDI-Device Identifier00827002299818
UDI-Public(01)00827002299818(17)200829(10)8179895
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2020
Device Model NumberG29981
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL1-HC
Device Lot Number8179895
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/19/2019
Supplement Date Received by Manufacturer05/08/2019
07/24/2019
04/06/2020
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date05/08/2019
07/26/2019
04/06/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ WIRE(BOSTON SCIENTIFIC)